Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
Biological models, monotonicity methods, and solving a discrete reaction-diffusion equation

Carson Rodriguez and Stephen B. Robinson

Vol. 17 (2024), No. 1, 65–84
Abstract

The problem of interest is a discrete reaction-diffusion equation motivated by models in population biology. We consider

Au + ϕ(u) + λf(u) = 0 for u Rn1,

where n 3, A is an (n1) × (n1) matrix such that A is monotone, ϕ : Rn1 Rn1 and f : Rn1 Rn1 are smooth functions, and λ is a positive real constant. Of particular interest is the case where A is the discrete Laplacian and f is the vector-valued logistic function. The function ϕ(u) will encode boundary conditions. Our primary goal is to establish the existence of nonnegative solutions for several interesting choices of ϕ. For each choice we use monotonicity methods to find nonnegative solutions for appropriate ranges of λ.

Keywords
discrete nonlinear boundary value problem, reaction-diffusion equation, population model, sub- and supersolutions, density-dependent boundary conditions
Mathematical Subject Classification
Primary: 39A27
Secondary: 39A12, 39A60
Milestones
Received: 28 June 2022
Revised: 14 January 2023
Accepted: 16 January 2023
Published: 15 March 2024

Communicated by Suzanne Lenhart
Authors
Carson Rodriguez
Department of Mathematics
Wake Forest University
Winston-Salem, NC
United States
Stephen B. Robinson
Department of Mathematics
Wake Forest University
Winston-Salem, NC
United States